NRAS
21,792 members25,429 posts

Rituximab infusion

Had my first infusion of two today. I have had two previous sets. I was ok previously but today when I finished my pulse rate was high and they would not let me go home. Eventually, they sent me for an ECG. The consultant checked it and let me go home two hours after I had finished the infusion. They gave me the infusion at a quicker rate today than previously and I am wondering if it should have been given at a slower rate. Home now and things seem to have settled somewhat but extremely tired. They said if I am concerned about anything to ring 111 and to rest for a couple of days. Has anyone else had an increased pulse rate after an infusion?

17 Replies
oldestnewest

Hello Ellie, yes I’ve had this not during the infusion but a few days after, had an ECG etc but all was ok. It’s a side effect of the Rituximab and hopefully will settle down in a few days. Maybe they should slow your infusions down in future, I know I have to have mine at slow rate but I’d rather that than have to stop because of side effects. Good luck 😊

1 like
Reply

Thank you, that is reassuring x

Reply

Hi I’m probably being really dim but how do you search other posts by name as in the one from Damaged? All I seem to come up with is posts with the word damaged in and not a post from Damaged. Sorry for being so dumb! TT X

1 like
Reply

Go on to the NRAS page. Click on More and then click on followers and put in the name you are looking for. The should come up for you to see their posts. X

2 likes
Reply

Thank you😊

1 like
Reply

Look up Damaged's posts from about 6 months ago. She had a fast infusion and really suffered.

2 likes
Reply

Thank you, have looked her comments up x

Reply

I no longer have infusions Ellie as I also had a nasty reaction to an infusion but my heart rate always increases following an Enbrel injection for about 24 hours.

Risk v benefit and all that but at least I know my heart is strong, no disease so far 🤞🏻and damned right too since I barely drink, exercise, eat sensibly, don't smoke and have no familial history either. In fact, no fun at all 😉 I hope this resolves for you.

2 likes
Reply

I recently had my third dose of Remicade. They usually do a very very slow drip for first few infusions to monitor how your accepting the medications. I had to stay and sit one hour after. For my first infusion I had a very unpleasant experience and my rate was elevated. Every time the nurse replaced my saline, checked my temp, checked my BP or asked me questions my heart would race. Now I go to a different clinic for last two infusions and my heart rate settled down considerable because Im no longer emotionally stressed

Are you getting your infusions in a place where you can actually relax, are the nurses professional and caring and did you get the drug information you need to be comfortable with what they are pumping into your body? Emotional Stresses like this can elevate your rate. I hope that you are made comfortable and have awesome nurses

That being said, biologics do not agree with everyone, some tolerate certain ones better than others.

Can you request them to slow down your drip? I think the nurses know we all wanna get out of there and get home so maybe they speed things up too fast for some too soon

It sounds like your nurses are aware of this issue?

2 likes
Reply

Yes it is a comfortable place. Tv, coffee. Biscuits, magazines. They are caring and with a sense of humour. I think when I go for my next round in two weeks if they don’t slow it down I will remind them. Thanks x

2 likes
Reply

Best wishes and hoping you get good results from your infusions.

1 like
Reply

My infusion nurse explained to me that my remicade has to be given slowly, now I know why. I'm always jealous when people have 30 minute infusions and mine take 2 hours :). Good luck with your next one.

2 likes
Reply

I am also on Rituxan. They used to give me solemedrol which is steroids first before I get the Rituxan. They were giving me 100mg and I had the same issue as you. They have lowered it to 60mg and I am much better. Check with them on what they give you before the Rituxan bag. I live in the US

2 likes
Reply

Hi there , I haven’t had a fast pulse but i had terrible gastritis and felt flu like symptoms and weakness . I asked for future transfusions to be given slowly and this seems to have helped as i have found transfusions easy since that. I hope the treatment makes a difference for you .

2 likes
Reply

Thanks. I am going to ask for them to be given more slowly. I go again on two weeks time x

2 likes
Reply

I agree with what's been said I slways ask for my retuximab to be put through slowly so to minimise a reaction. Ive been changed to the biosimily of retuximab which is a cheaper version and last time it seemed to work the same. Hope your next infudion goes ok

1 like
Reply

Thank you. The hospital have rung to see how I am. I have suggested that they give it slower next time and they have agreed. Don't want to have to go through that again. My pulse is still a little erractic but is settling.

1 like
Reply

You may also like...